Table of Contents Author Guidelines Submit a Manuscript
Advances in Numerical Analysis
Volume 2014 (2014), Article ID 504825, 17 pages
http://dx.doi.org/10.1155/2014/504825
Research Article

Monotonicity Preserving Rational Quadratic Fractal Interpolation Functions

Department of Mathematics, Indian Institute of Technology Madras, Chennai 600036, India

Received 4 June 2013; Accepted 13 October 2013; Published 30 January 2014

Academic Editor: Hassan Safouhi

Copyright © 2014 A. K. B. Chand and N. Vijender. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. F. Barnsley, “Fractal functions and interpolation,” Constructive Approximation, vol. 2, no. 4, pp. 303–329, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. J. E. Hutchinson, “Fractals and self-similarity,” Indiana University Mathematics Journal, vol. 30, no. 5, pp. 713–747, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. A. Navascués and M. V. Sebastian, “Fitting curves by fractal interpolation: an application to the quantification of cognitive brain processes,” in Thinking in Patterns: Fractals and Related Phenomena in Nature, M. M. Novak, Ed., pp. 143–154, World Scientific, River Edge, NJ, USA, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. A. Navascués and A. K. B. Chand, “Fundamental sets of fractal functions,” Acta Applicandae Mathematicae, vol. 100, no. 3, pp. 247–261, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A. K. B. Chand and M. A. Navascués, “Generalized hermite fractal interpolation,” Revista de la Real Academia de Ciencias Exactas, Físicas, Químicas y Naturales de Zaragoza, Series 2, vol. 64, pp. 107–120, 2009. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. F. Barnsley and A. N. Harrington, “The calculus of fractal interpolation functions,” Journal of Approximation Theory, vol. 57, no. 1, pp. 14–34, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. A. K. B. Chand and G. P. Kapoor, “Generalized cubic spline fractal interpolation functions,” SIAM Journal on Numerical Analysis, vol. 44, no. 2, pp. 655–676, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. A. K. B. Chand and G. P. Kapoor, “Spline coalescence hidden variable fractal interpolation functions,” Journal of Applied Mathematics, vol. 2006, Article ID 36829, 17 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. A. K. B. Chand and P. Viswanathan, “Cubic hermite and cubic spline fractal interpolation functions,” AIP Conference Proceedings, vol. 1479, pp. 1467–1470, 2012. View at Publisher · View at Google Scholar
  10. A. K. B. Chand and P. Viswanathan, “A constructive approach to cubic hermite fractal interpolation function and its constrained aspects,” BIT Numerical Mathematics, vol. 53, no. 4, pp. 841–865, 2013. View at Publisher · View at Google Scholar
  11. M. A. Navascués and M. V. Sebastián, “Smooth fractal interpolation,” Journal of Inequalities and Applications, vol. 2006, Article ID 78734, 20 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. W. C. Strahle, “Turbulent combustion data analysis using fractals,” AIAA Journal, vol. 29, no. 3, pp. 409–417, 1991. View at Google Scholar · View at Scopus
  13. D. S. Mazel and M. H. Hayes, “Using iterated function systems to model discrete sequences,” IEEE Transactions on Signal Processing, vol. 40, no. 7, pp. 1724–1734, 1992. View at Publisher · View at Google Scholar · View at Scopus
  14. L. I. Levkovich-Maslyuk, “Wavelet-based determination of generating matrices for fractal interpolation functions,” Regular & Chaotic Dynamics, vol. 3, no. 2, pp. 20–29, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. K. Berkner, “A wavelet based solution to the inverse problem for fractal interpolation functions,” in Fractals in Engineering, J. L. Véhel, E. Lutton, and C. Tricot, Eds., pp. 81–92, Springer, London, UK, 1997. View at Publisher · View at Google Scholar
  16. E. Guérin, E. Tosan, and A. Baskurt, “A fractal approximation of curves,” Fractals, vol. 9, no. 1, pp. 95–103, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. I. J. Schoenberg, “Contributions to the problem of approximation of equidistant data by analytic functions, part a: on the problem of smoothing of graduation, a first class of analytic approximation,” Quarterly of Applied Mathematics, vol. 4, pp. 45–88, 1946. View at Google Scholar
  18. I. J. Schoenberg, “Contributions to the problem of approximation of equidistant data by analytic functions. part b: on the problem of osculatory formulae,” Quarterly of Applied Mathematics, vol. 4, pp. 112–141, 1946. View at Google Scholar
  19. D. G. Schweikert, “An interpolation curve using a spline in tension,” Journal of Mathematical Physics, vol. 45, pp. 312–317, 1966. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. H. Späth, Spline Algorithms for Curves and Surfaces, Utilitas Mathematica, Winnipeg, Canada, 1974. View at MathSciNet
  21. G. M. Nielson, “Some piecewise polynomial alternatives to splines under tension,” in Computer-Aided Geometric Design, R. E. Barnhill and R. F. Riesenfeld, Eds., pp. 209–235, Academic Press, New York, NY, USA, 1974. View at Google Scholar · View at MathSciNet
  22. C. de Boor, A Practical Guide to Splines, vol. 27 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1978. View at MathSciNet
  23. S. Pruess, “Alternatives to the exponential spline in tension,” Mathematics of Computation, vol. 33, no. 148, pp. 1273–1281, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. F. N. Fritsch and R. E. Carlson, “Monotone piecewise cubic interpolation,” SIAM Journal on Numerical Analysis, vol. 17, no. 2, pp. 238–246, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. F. N. Fritsch and J. Butland, “A method for constructing local monotone piecewise cubic interpolants,” SIAM Journal on Scientific and Statistical Computing, vol. 5, no. 2, pp. 300–304, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. P. Costantini, “On monotone and convex spline interpolation,” Mathematics of Computation, vol. 46, no. 173, pp. 203–214, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. P. Costantini, “Co-monotone interpolating splines of arbitrary degree—a local approach,” SIAM Journal on Scientific and Statistical Computing, vol. 8, no. 6, pp. 1026–1034, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. P. Costantini and M. Rossana, “Monotone and convex cubic spline interpolation,” Calcolo, vol. 21, no. 3, pp. 281–294, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. D. F. McAllister and J. A. Roulier, “An algorithm for computing a shape-preserving osculatory quadratic spline,” ACM Transactions on Mathematical Software, vol. 7, no. 3, pp. 331–347, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. L. L. Schumaker, “On shape preserving quadratic spline interpolation,” SIAM Journal on Numerical Analysis, vol. 20, no. 4, pp. 854–864, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. A. Lahtinen, “On the choice of the initial value of a quadratic spline in positive interpolation,” Journal of Computational and Applied Mathematics, vol. 69, no. 1, pp. 13–25, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. J. A. Gregory and R. Delbourgo, “Piecewise rational quadratic interpolation to monotonic data,” IMA Journal of Numerical Analysis, vol. 2, no. 2, pp. 123–130, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. J. W. Schmidt and W. Heß, “Positive interpolation with rational quadratic splines,” Computing, vol. 38, no. 3, pp. 261–267, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. J. W. Schmidt, W. Heß, and Th. Nordheim, “Shape preserving histopolation using rational quadratic splines,” Computing, vol. 44, no. 3, pp. 245–258, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. M. P. Groover and E. W. Zimmers, CAD/CAM : Computer-Aided Design and Manufacturing, Pearson Education, Upper Saddle River, NJ, USA, 1997.
  36. G. Farin, Curves and Surfaces for Computer Aided Geometric Design: A Practical Guide, Computer Science and Scientific Computing, Academic Press, San Diego, Calif, USA, 1990. View at MathSciNet
  37. M. Sakai and J. W. Schmidt, “Positive interpolation with rational splines,” BIT Numerical Mathematics, vol. 29, no. 1, pp. 140–147, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. J. A. Gregory, M. Sarfraz, and P. K. Yuen, “Interactive curve design using 𝒞2 rational splines,” Computers and Graphics, vol. 18, no. 2, pp. 153–159, 1994. View at Google Scholar · View at Scopus
  39. E. H. Kaufman Jr. and G. D. Taylor, “Approximation and interpolation by convexity-preserving rational splines,” Constructive Approximation, vol. 10, no. 2, pp. 275–283, 1994. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. K. W. Brodlie and S. Butt, “Preserving convexity using piecewise cubic interpolation,” Computers and Graphics, vol. 15, no. 1, pp. 15–23, 1991. View at Google Scholar · View at Scopus
  41. Y. Fisher, Fractal Image Compression: Theory and Application, Springer, New York, NY, USA, 1995. View at Publisher · View at Google Scholar · View at MathSciNet
  42. J. A. Gregory and R. Delbourgo, “The determination of derivative parameters for a monotonic rational quadratic interpolant,” IMA Journal of Numerical Analysis, vol. 5, no. 4, pp. 397–406, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet